Hail, Wood
- When
- March 31, 8:00 PM EST
- Where
- Wood County, Tontogany
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.417, -83.750
Penny size hail was observed.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Mar 31, 6:36 PM EST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 636 PM EST FRI MAR 31 2006 .AVIATION(00Z-00Z)... LINE OF SHOWERS AND THUNDERSTORMS MOVING THROUGH IN AT THIS TIME ALONG COLD FRONT. HOWEVER...RADAR SHOWING THIS ACTIVITY TRACKING A BIT MORE NE MOVEMENT RATHER THAN A DIRECT W-E TRACK. BROUGHT TIMING OF LINE INTO TOL-FDY BETWEEN 00-02Z. WENT ALONG WITH PREVIOUS THINKING IN MENTIONING MAINLY SHOWERS WITH THE A TEMPO GROUP DUE TO EMBEDDED THUNDER IN THE LINE. BROUGHT LINE OF ACTIVTY EAST THROUGH FORECAST AREA TOWARDS CLE-MFD AROUND 02-06Z...THEN INTO EASTERN AREAS AFTER 06Z. CONCERN WILL BE SOME WEAKENING WITH LINE OF SHOWERS AND T-STORMS THROUGH THE OVERNIGHT PERIOD. THEREFORE SITES SUCH AS CAK-YNG-ERI MAY NOT HAVE AS GOOD OF CHANCE FOR A SOLID LINE OF TSRA TO PASS OVERHEAD. GUIDANCE CONTINUING TO SHOW MVFR CEILINGS ACROSS ALL SITES INTO SAT AM PERIOD AND KEPT IN SOME LINGERING DRIZZLE OR SHOWERS. WINDS WILL GRADUALLY SUBSIDE AND NOT BE AS GUSTY INTO THE AFTERNOON HOURS SAT. SHOWED SOME SLIGHT IMPROVEMENT TO CEILINGS BY END OF PERIOD...BUT THINKING THAT BETTER CLEARING WILL TAKE PLACE OVERNIGHT SAT AS SURFACE RIDGE BUILDS OVERHEAD. && .SHORT TERM (TONIGHT THRU MON)... THE PRIMARY CONCERN OVERNIGHT WILL BE THE DEVELOPMENT OF A LINE OF THUNDERSTORMS IN ADVANCE OF THE APPROACHING COLD FRONT. CURRENTLY AN AREA OF SHOWERS MOVING OVER THE FORECAST AREA. SHORT RANGE MODELS INDICATING AN AREA OF INSTABILITY CAPE 1000-1500 J/KG WILL DEVELOP LATE THIS AFTERNOON FROM SE LOWER MI THROUGH NORTHERN IN. A LINE OF STORMS SHOULD DEVELOP WITHIN THIS AREA. WINDS REMAIN FAVORABLE FOR ORGANIZED CONVECTION THIS EVENING. THE BEST THREASTS WILL BE AFT 21Z MAINLY IN NW OHIO. I WILL KEEP CATEGORICAL POPS OVER MOST OF THE FORECAST AREA TONIGHT. BOTH GFS AND NAM MODEL SHOW SIGNS OF THE DEVELOPING LINE OF STORMS AND EASTWARD PROGRESSION ACROSS THE FORECAST AREA. EASTERN SECTIONS OF THE CWA WILL MOST LIKELY NOT SEE SHOWERS UNTIL LATER TONIGHT. A WILL KEEP CHC OF SHOWERS OVER THE EASTERN HALF OF THE CWA ON SAT. RIDGING WILL BUILD INTO THE AREA FAST ON SAT AND I EXPECT THE PCPN TO END FAST. CURRENT FORECAST KEEPS PCPN IN THE EAST AND CURRENT MODEL GUIDANCE INDICATES CHC POPS AS WELL. I WILL LEAVE CURRENT TREND. THE NEXT THREAT FOR PCPN WILL BE LATE SUN AFTN AS NEXT SYSTEM APPROACHES THE AREA. THE GFS IS MORE PROGRESSIVE WITH THE SYSTEM AND BRINGS WARM AIR ADVECTION INTO THE WESTERN SECTIONS OF THE FORECAST AREA SUN AFTN. THE NAM IS SLIGHTLY SLOWER WITH THIS SCENARIO. I WILL BRING CHC POPS FOR NW OH LATE IN THE DAY SUN. WIDESPREAD PCPN AND POSSIBLE SEVERE WEATHER ON TAP FOR SUNDAY NIGHT AND MONDAY AS YET ANOTHER VIGOUROUS STORM APPROACHES FORECAST AREA. && .LONG TERM (MONDAY NIGHT THRU FRIDAY)... LATEST GFS INDICATED 850MB TEMPS BELOW ZERO WILL WORK INTO THE FORECAST AREA BEHIND THE LOW MON NIGHT INTO TUE. THESE TEMPS COMBINED WITH WRAP AROUND MOISTURE FROM THE LOW WILL LEAD TO A MIX OF SCATTERED RAIN AND SNOW SHOWERS. SYSTEM MAY BE EAST OF THE FORECAST AREA BY EARLY TUE...AT THIS TIME I WILL KEEP SOME SCATTERED SHOWERS OVER NE OH AND NW PA BUT THE TREND IS FOR THE PCPN TO BE EAST OF THE AREA. HIGH PRESSURE WILL REMAIN IN FIRM CONTROL ON WED. WARM AIR ADVECTION WILL START ON THU IN ADVANCE OF A VIGOROUS STORM SYSTEM FOR FRIDAY. AT THIS TIME THE MODELS ARE HINTING A WARM FRONTAL PCPN DEVELOPING ON THU. I WILL INTRODUCE A CHC OF PCPN ON THU WITH THE WARM FRONT. WITH NEGATIVELY TILTED UPPER LEVEL TROF ON FRIDAY POTENTIAL FOR SEVERE WEATHER. I WILL PUSH POPS TO HIGH CHC FOR FRIDAY AND CONTINUE TO MONITOR TRENDS. && .AVIATION(00Z-00Z)... LINE OF SHOWERS AND THUNDERSTORMS MOVING THROUGH IN AT THIS TIME ALONG COLD FRONT. HOWEVER...RADAR SHOWING THIS ACTIVITY TRACKING A BIT MORE NE MOVEMENT RATHER THAN A DIRECT W-E TRACK. BROUGHT TIMING OF LINE INTO TOL-FDY BETWEEN 00-02Z. WENT ALONG WITH PREVIOUS THINKING IN MENTIONING MAINLY SHOWERS WITH THE A TEMPO GROUP DUE TO EMBEDDED THUNDER IN THE LINE. BROUGHT LINE OF ACTIVTY EAST THROUGH FORECAST AREA TOWARDS CLE-MFD AROUND 02-06Z...THEN INTO EASTERN AREAS AFTER 06Z. CONCERN WILL BE SOME WEAKENING WITH LINE OF SHOWERS AND T-STORMS THROUGH THE OVERNIGHT PERIOD. THEREFORE SITES SUCH AS CAK-YNG-ERI MAY NOT HAVE AS GOOD OF CHANCE FOR A SOLID LINE OF TSRA TO PASS OVERHEAD. GUIDANCE CONTINUING TO SHOW MVFR CEILINGS ACROSS ALL SITES INTO SAT AM PERIOD. WINDS WILL GRADUALLY SUBSIDE AND NOT BE AS GUSTY INTO THE AFTERNOON HOURS SAT. SHOWED SOME SLIGHT IMPROVEMENT TO CEILINGS BY END OF PERIOD...BUT THINKING THAT BETTER CLEARING WILL TAKE PLACE OVERNIGHT SAT AS SURFACE RIDGE BUILDS OVERHEAD. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...GARNET LONG TERM...GARNET AVIATION...ABE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 650 AM EST FRI MAR 31 2006 LEZ142>146-162>166-OHZ003-006>011-017>020-027>031-036>038-047- 011200- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX- 650 AM EST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH NORTHERN OHIO THIS EVENING. THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT TODAY AND THIS EVENING. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE. DAMAGING WINDS AND POSSIBLY HAIL ARE EXPECTED TO BE THE MAIN RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY THROUGH THIS EVENING. LEZ147>149-167>169-OHZ012>014-021>023-032-033-089-PAZ001>003- 011200- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-WILLOWICK TO GENEVA- ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE- LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LAKE-GEAUGA- ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 650 AM EST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 705 PM EDT FRI MAR 31 2006 OHZ003-006-017-010100- HANCOCK OH-WOOD OH-LUCAS OH- 705 PM EDT FRI MAR 31 2006 A LINE OF THUNDERSTORMS IS MOVING EASTWARD OUT OF NORTHERN INDIANA AND INTO NORTHWEST OHIO. THESE STORMS WILL BE MOVING TOWARD TOLEDO...BOWLING GREEN...AND FINDLAY IN BETWEEN 8PM AND 9PM THIS EVENING. THESE STORMS HAVE HAD A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL OVER INDIANA. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS. GARNET
The Detroit radar (KDTX), 145 km away, was scanning. The volume nearest the first event began at 01:00 UTC.
1 hail. Local standard time, as filed.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498017.